Alert archive / Michigan / Gale Warnings in 2016
Gale Warning 16, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Mar 17, 2016, 1:04 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2016, 1:04 PM EDT (17:04 UTC)
- Expired
- Mar 17, 2016, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
798 WHUS73 KDTX 171704 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 104 PM EDT THU MAR 17 2016 ...WESTERLY GALES ACROSS THE SOUTHERN LAKES THIS AFTERNOON... .DEEP LOW PRESSURE OVER EASTERN UPPER MICHIGAN WILL CONTINUE TO PRODUCE STRONG WIND GUSTS TODAY BEFORE WEAKENING AND DRIFTING INTO NORTHERN ONTARIO BY TONIGHT. MARINE WIND WILL BE STRONGEST SOUTH OF LAKE HURON WHERE SMALL CRAFT ADVISORIES ARE IN EFFECT TODAY FOR LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. AS THE SURFACE LOW EXITS THE GREAT LAKES IT WILL PULL A COLD FRONT SOUTHWARD OVER LAKE HURON AND LOWER MICHIGAN LATE TONIGHT THROUGH FRIDAY MORNING. A MODERATE WIND SHIFT TO THE NORTH IS EXPECTED AFTER THE FRONTAL PASSAGE WITH GUSTS AROUND 25 KNOTS POSSIBLE OVER THE OPEN WATERS OF LAKE HURON. THIS WILL BUILD WAVE ACTION OVER THE SOUTH HALF OF LAKE HURON THROUGH FRIDAY NIGHT AIDED BY COLDER AIR AND INSTABILITY OVER THE LAKE WATER. WIND WILL DIMINISH BUT REMAIN FROM THE NORTH TO NORTHEAST THROUGH SATURDAY BEFORE HIGH PRESSURE SETTLES OVER THE REGION SUNDAY. LCZ460-LEZ444-180000- /O.UPG.KDTX.SC.Y.0012.000000T0000Z-160318T0000Z/ /O.NEW.KDTX.GL.W.0016.160317T1704Z-160318T0000Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 104 PM EDT THU MAR 17 2016 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE WEST WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-441>443-180815- /O.CON.KDTX.SC.Y.0012.000000T0000Z-160319T0800Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 104 PM EDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 20 KNOTS FROM THE WEST WITH GUSTS UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRK
2 follow-up statements
241 WHUS73 KDTX 171950 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 350 PM EDT THU MAR 17 2016 ...STRONG WEST WINDS THIS EVENING... .STRONG WIND GUSTS WILL CONTINUE THROUGH THE EARLY EVENING AS LOW PRESSURE TRACKS ACROSS THE NORTHERN GREAT LAKES. WINDS WILL BE STRONGEST NEAR THE SHORELINES OF LAKE ST CLAIR AND LAKE ERIE...WITH GUSTS NEAR 35 KNOT GALES. FURTHER NORTH...WINDS SHOULD STAY IN THE 25 TO 30 KNOT RANGE OVER THE NEARSHORE WATERS OF LAKE HURON. THE STRONG WIND GUSTS WILL SUBSIDE THIS EVENING AS THE AREA OF LOW PRESSURE MOVES INTO NEW ENGLAND AND WEAKENS. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE NEARSHORE WATERS OF LAKE HURON INTO FRIDAY HOWEVER...AS A COLD FRONT DROPPING THROUGH THE REGION SWITCHES THE WIND DIRECTION TO THE NORTH. THIS WILL CREATE LARGE WAVES OVER THE NEARSHORE WATERS THROUGH FRIDAY NIGHT. LIGHTER NORTHEAST WINDS ARE EXPECTED FOR THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE NORTHERN GREAT LAKES AND LOW PRESSURE LIFTS TOWARDS THE MID-ATLANTIC COAST. LCZ460-LEZ444-180000- /O.CON.KDTX.GL.W.0016.000000T0000Z-160318T0000Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 350 PM EDT THU MAR 17 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 24 KNOTS FROM THE WEST WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-441>443-180800- /O.CON.KDTX.SC.Y.0012.000000T0000Z-160319T0800Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 350 PM EDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 20 KNOTS FROM THE WEST WITH GUSTS UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HLO
855 WHUS73 KDTX 180007 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 807 PM EDT THU MAR 17 2016 ...DIMINISHING WINDS TONIGHT... .THE STRONG WIND GUSTS WILL SUBSIDE THIS EVENING AS THE AREA OF LOW PRESSURE MOVES INTO NEW ENGLAND AND WEAKENS. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE NEARSHORE WATERS OF LAKE HURON INTO FRIDAY HOWEVER...AS A COLD FRONT DROPPING THROUGH THE REGION SWITCHES THE WIND DIRECTION TO THE NORTH. THIS WILL CREATE LARGE WAVES OVER THE NEARSHORE WATERS THROUGH FRIDAY NIGHT. LIGHTER NORTHEAST WINDS ARE EXPECTED FOR THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE NORTHERN GREAT LAKES AND LOW PRESSURE LIFTS TOWARDS THE MID-ATLANTIC COAST. LCZ460-LEZ444-180115- /O.EXP.KDTX.GL.W.0016.000000T0000Z-160318T0000Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 807 PM EDT THU MAR 17 2016 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. $$ LHZ421-441>443-181215- /O.CON.KDTX.SC.Y.0012.000000T0000Z-160319T0800Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 807 PM EDT THU MAR 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 17 KNOTS FROM THE NORTH WITH GUSTS UP TO 22 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Mar 17, 7:08 AM EDT, 5 hours 56 minutes earlier.
Area forecast discussion, Mar 17, 7:08 AM EDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 708 AM EDT THU MAR 17 2016 .AVIATION... INTENSE LOW PRESSURE OVER EASTERN UPPER MICHIGAN WILL WEAKEN STEADILY DURING THE DAY BUT NOT BEFORE GENERATING ANOTHER ROUND OF GUSTY WIND CONDITIONS OVER SE MICHIGAN. DAYTIME HEATING WILL GENERATE ENOUGH BOUNDARY LAYER MIXING FOR GUSTS TO REACH OR SLIGHTLY EXCEED 30 KNOTS THROUGH AFTERNOON. DAYTIME HEATING WILL ALSO PRODUCE SOME INSTABILITY CLOSER TO THE LOW CENTER THAT WILL RESULT IN SCATTERED COVERAGE OF SHOWERS...CONFINED MAINLY TO THE MBS AND FNT AREAS. COVERAGE AND INTENSITY WILL LIKELY NOT PRODUCE A FLIGHT RESTRICTION THERE WHILE SCATTERED TO BROKEN CUMULUS TO THE SOUTH WILL REMAIN VFR AS WELL. A MODERATE COLD FRONT WILL FOLLOW THE EXIT OF THE SURFACE LOW AND SETTLE OVER LOWER MICHIGAN LATE TONIGHT THROUGH EARLY FRIDAY NOT AFFECTING SE MICHIGAN TERMINALS UNTIL LATER FRIDAY MORNING. FOR DTW... SOUTHWEST WIND GUSTS WILL BUILD AGAIN DURING THE MORNING TO REACH OR SLIGHTLY EXCEED 30 KNOTS DURING THE AFTERNOON. DIRECTION WILL BE SIMILAR TO OR SLIGHTLY MORE SOUTHWEST COMPARED TO YESTERDAY WHICH WILL KEEP CROSS WIND MANAGEABLE. CONDITIONS WILL OTHERWISE BE DRY WITH VFR ABOVE 5000 FT THROUGH TONIGHT. //DTW THRESHOLD PROBABILITIES... * LOW POTENTIAL FOR CEILING 5000 FT OR LESS TODAY THROUGH TONIGHT. * LOW POTENTIAL FOR EXCEEDING CROSS WIND THRESHOLD FROM 240 DEGREES. && .PREV DISCUSSION...ISSUED 307 AM EDT THU MAR 17 2016 DISCUSSION... THE 00Z DTX SOUNDING SHOWED A DRY AND VERY DEEP AND WELL MIXED BOUNDARY LAYER EXTENDING TO AROUND 725 MB. STEEP LAPSE RATES HAVE BEEN ABLE TO GENERATE A FEW SHOWERS EARLY THIS MORNING....BUT DRY AIR (PW VALUE OF 0.28 INCHES) HAS LIMITED COVERAGE. CONTINUATION OR ANOTHER ROUND OF DIURNAL SHOWERS EXPECTED TODAY WITH STEEP MID LEVEL LAPSE RATES LEADING TO CAPES IN EXCESS OF 50 J/KG. FORTUNATELY...THE LARGE LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION WILL CONTINUE TO BE SHEARED APART....WITH WEST-EAST SHEAR AXIS THEN ACCELERATING SOUTH TONIGHT AS STRONG PV ANOMALY OVER NORTHERN QUEBEC DESCEND SOUTH. THUS...AS THE DAYTIME MIXING/SURFACE HEATING KICKS IN...THE ROBUST 850-700 MB WINDS (50+ KNOTS PER 00Z NAM) WILL GRADUALLY EASE DURING THE DAY (AROUND 40 KNOTS)...AND EXPECT WESTERLY GUSTS TO COME UP MOSTLY SHORT OF 45 MPH...AND WILL NOT ISSUE A WIND ADVISORY. HOWEVER...THE PREVIOUSLY MENTIONED POTENTIAL CONVECTIVE SHOWERS ARE THE WILD CARD AGAIN...AND WILL LIKELY HAVE TO BE HANDLED WITH SPS'S FOR GUSTS IN EXCESS OF 45 MPH. EVEN WITH 850 MB TEMPS DROPPING BELOW ZERO...HIGHS SHOULD STILL RESIDE IN THE UPPER 40S TO MID 50S...IN LINE WITH LATEST GUIDANCE...AS CURRENT (7Z) VALUES ARE STILL SOLIDLY IN THE 40S. BACK DOOR COLD FRONT TRACKING THROUGH EARLY FRIDAY MORNING POTENTIALLY TRIGGERING SNOW/RAIN SHOWERS...BUT 500 MB HEIGHTS ARE ACTUALLY RISING...SO THE FRONT LOOKS VERY SHALLOW WITH MID LEVEL FORCING/MOISTURE LACKING IT IS DOUBTFUL. COLD ADVECTION THROUGH THE DAY ON FRIDAY WILL LIKELY KEEP DIURNAL SWING AT OR BELOW 10 DEGREES...EVEN WITH SUNSHINE. 00Z EURO HAS BACKED OFF JUST A BIT WITH COLD AIR...AS 850 MB TEMP DROPS TO -6 TO -10 C RANGE FRIDAY EVENING...WITH HIGH NEGATIVE SINGLE NUMBERS HOLDING FOR SATURDAY. HIGH PRESSURE PROVIDE FAVORABLE RADIATING CONDITIONS AT NIGHT...MINS IN THE 20S FRIDAY NIGHT AND SATURDAY NIGHT...WITH HIGHS HOLDING INTO THE UPPER 30S TO AROUND 40 DEGREES DURING THE DAY ON SATURDAY. 500 MB LOW OVER THE MIDWEST SATURDAY WILL SWING THROUGH THE OHIO VALLEY ON SUNDAY...FAR ENOUGH SOUTH TO MAINTAIN DRY FORECAST OVER SOUTHEAST MICHIGAN...WITH HIGHS NOT MUCH WARMER COMPARED TO SATURDAY...ESPECIALLY IF THICK CANOPY OF HIGH CLOUDS OVERSPREADS AREA. NORTHERN STREAM UPPER LEVEL TROUGH SWINGING THROUGH THE CENTRAL GREAT LAKES SUNDAY EVENING WILL DELIVER ANOTHER COLD SHOT TO LOWER MICHIGAN...WITH 850 MB TEMPS LOWERING TO -13 C MONDAY MORNING (PER EURO)...POTENTIALLY TRIGGERING A FEW LAKE ENHANCED SNOW SHOWERS WITH THE LOW LEVEL NORTHWEST FLOW. MARINE... DEEP LOW PRESSURE OVER EASTERN UPPER MICHIGAN WILL CONTINUE TO PRODUCE STRONG WIND GUSTS TODAY BEFORE WEAKENING AND DRIFTING INTO NORTHERN ONTARIO BY TONIGHT. MARINE WIND WILL BE STRONGEST SOUTH OF LAKE HURON WHERE SMALL CRAFT ADVISORIES ARE IN EFFECT TODAY FOR LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. AS THE SURFACE LOW EXITS THE GREAT LAKES IT WILL PULL A COLD FRONT SOUTHWARD OVER LAKE HURON AND LOWER MICHIGAN LATE TONIGHT THROUGH FRIDAY MORNING. A MODERATE WIND SHIFT TO THE NORTH IS EXPECTED AFTER THE FRONTAL PASSAGE WITH GUSTS AROUND 25 KNOTS POSSIBLE OVER THE OPEN WATERS OF LAKE HURON. THIS WILL BUILD WAVE ACTION OVER THE SOUTH HALF OF LAKE HURON THROUGH FRIDAY NIGHT AIDED BY COLDER AIR AND INSTABILITY OVER THE LAKE WATER. WIND WILL DIMINISH BUT REMAIN FROM THE NORTH TO NORTHEAST THROUGH SATURDAY BEFORE HIGH PRESSURE SETTLES OVER THE REGION SUNDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR LHZ421-441>443. LAKE ST CLAIR...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LCZ460. MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ444. && AVIATION.....BT DISCUSSION...SF MARINE.......BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 17, 3:56 AM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 356 AM EDT THU MAR 17 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-180830- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 356 AM EDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT IT WILL BE ANOTHER WINDY DAY...WITH WESTERLY WINDS GUSTING BETWEEN 35 AND 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-180830- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 356 AM EDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT. REFER TO THE LATEST MARINE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORIES ARE IN EFFECT FOR NEARSHORE WATERS OF SOUTHERN LAKE HURON AND OUTER SAGINAW BAY FRIDAY AND FRIDAY NIGHT. REFER TO THE LATEST MARINE FORECAST FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). SF
In the hours before
Special weather statement, Mar 17, 12:14 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1214 PM EDT THU MAR 17 2016 MIZ047>049-053>055-060>062-171800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER 1214 PM EDT THU MAR 17 2016 ...SHOWERS DEVELOPING AND STRENGTHENING THIS AFTERNOON... SCATTERED RAIN SHOWERS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS SOUTH-CENTRAL LOWER MICHIGAN. THE STRONGER SHOWERS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND SMALL HAIL. SHOWERS WILL MOVE TO THE NORTHEAST AT AROUND 40 MPH. THOSE WHO ARE OUTDOORS SHOULD BE ALERT FOR THESE SHOWERS AND SEEK SHELTER. HLO
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:58 PM EDT | Special Weather Statement | DTX | Lenawee, Monroe | 62 min |
| Mar 17, 12:58 AM EDT | Special Weather Statement | DTX | Lenawee, Monroe | 62 min |
| Mar 17, 3:05 AM EDT | Special Weather Statement | DTX | Bay, Genesee, Lapeer, Midland, Saginaw, Shiawassee and 1 more | 55 min |
| Mar 17, 3:54 AM EDT | Small Craft Advisory | DTX | 48 hr | |
| Mar 17, 4:06 AM EDT | Special Weather Statement | DTX | Huron, Sanilac | 54 min |
| Mar 17, 12:53 PM EDT | Wind Advisory | DTX | Lenawee, Monroe, Washtenaw, Wayne | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.